Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Night sweats, on treatment for bulging disc - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User :   I am being treated with injections (one over a week ago) and one more scheduled for next week for a bulging disk. I was also diagnosed with Mild lower stenosis(spelling?) My question: does this condition or the shots cause severe night sweats? For the pas week or so my head, face neck and torso are soaked after I fall asleep.
Doctor :   Hi
Doctor :   I am Dr. XXX
Doctor :   Let me read the query
User :   Ok Doctor XXX. I await your response XXX
Doctor :   Ok
Doctor :   I have few questions for you XXX
User :   Ok shoot Doc
Doctor :   What is your age
User :   61
Doctor :   How long you have been suffering from chronic back pain?
User :   about a month but, a couple of weeks ago I hurt it lifting a grill onto a truck-dumb
Doctor :   Ok
User :   I had lower back pain prior to injuring my disk for about a month That could have been the stenosis
Doctor :   Do you take medicines for any thing else?
User :   I am taking Crestor for high cholesterol. Just some motrin for my discomfort right now as well
Doctor :   Ok
Doctor :   Night sweats can be a complaint for people who start on medicines like steroids at this age
Doctor :   Hence yes, is the answer for your question, it could be because of injections
Doctor :   Steroid injections are given for chr back pain
Doctor :   and I think you were given steroid injections
User :   Really, how common are these sweats given my situation? Yes I was given a steriod injection
Doctor :   The most common medications that cause night sweats are antidepressants and is reported in 25 to 50% of people, and for steroids it is a bit lesser
Doctor :   I would count 15 to 25% of men report
User :   do you know how long they typcially last? I have another scheduled next week.
Doctor :   They usually depend on what type of steroid is given to you
Doctor :   Long acting or short acting
Doctor :   Till the drug metabolizes to a concentration which is not traceable
Doctor :   usually it should be a short acting
Doctor :   So they should not be long enough
User :   Not certian what I was given-probably long acting. Should i also ask the doctor who gave me the shOT?
Doctor :   Now considering the other reasons for night sweats is also important at your age
Doctor :   I hope you are not diabetic or hypertensive
Doctor :   Any episode of hypoglycemia can cause night sweats
User :   No I am not. What other things may cause it?
Doctor :   TB and certain other disease can also cause
User :   I don't have TB nor am I hypoglycemic
Doctor :   The other things to be considered are endocrinal and neurological problems
User :   Yikes should I be examined for those things now?
Doctor :   Thyroid problems should be ruled
Doctor :   yes
Doctor :   It is always good
Doctor :   to screen them
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor